Format

Send to

Choose Destination
Indian J Endocrinol Metab. 2012 Mar;16(2):295-6. doi: 10.4103/2230-8210.93773.

Vitamin D toxicity.

Author information

1
Department of Medicine, Vivekananda Institute of Medical Sciences, Kolkata, West Bengal, India.

Abstract

A 67-year-old female was admitted to the hospital with a history of lethargy, memory impairment, confusion, anorexia and gait imbalance for 2 weeks duration. She did not have any history of fall or head injury. She had total hip replacement 1 year back and was on orthopedic follow-up. Magnetic resonance imaging (MRI) on admission revealed no focal abnormalities. Routine biochemistry detected hypercalcemia, and she was treated with I/V fluid, diuretics and glucocorticoids. She was screened thoroughly to exclude occult malignancy. After 7 days of admission, a follow-up orthopedic prescription revealed that she was getting inj. Arachitol 6 lac units every week for last 3 months. On the 9(th) day of admission, she was detected to have very high serum 25(OH) vitamin D level (254.70 ng/ml). Patient was discharged after 2 weeks after her serum calcium came down to normal range with the advice of no dietary calcium and vitamin D intake. Her 25(OH) vitamin D level remained high for the next 6 months. Now she is completely asymptomatic and her serum 25(OH) D is normal.

KEYWORDS:

Hypercalcemia; injectable vitamin D; vitamin D toxicity

Supplemental Content

Full text links

Icon for Medknow Publications and Media Pvt Ltd Icon for PubMed Central
Loading ...
Support Center